MAUDE Adverse Event Report: CREAGH MEDICAL FIRST CHOICE; Catheter, angioplasty, peripheral, transluminal

CREAGH MEDICAL FIRST CHOICE; Catheter, angioplasty, peripheral, transluminal
Model Number UHP7594
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the balloon was returned for analysis.Analysis confirmed the balloon burst.The balloon burst transversely with distal segment separation.The missing segment included the distal tip and part of the balloon segment.Both marker bands remained on the returned segment.
 
Event or Problem Description
The patient present for a fistalgram and angioplasty procedure.It was determined the cephalic arch was approximately 80% stenosed.The high pressure balloon inflations were performed.Moderate waste noted, followed by full effacement at 22atm.The balloon was deflated and easily removed.The stenosis was reevaluated with contrast injection.Significant stenosis presence was identified and stent placement was performed.The balloon was advanced over wire and inflations performed.The balloon was used to fully expand the stent and set in place against the vessel wall.The intention was to inflate the balloon to 20atm.However, the balloon ruptured at 16atm.The balloon was difficult to remove as it appeared to be stuck to newly placed stent.With much difficulty balloon was able to be pulled followed by sheath removal.Examination of the broken balloon was then performed.The balloon was determined to have ruptured transversely with half out of the body and other half remaining inside.The remaining balloon was ultimately able to be removed over the wire with force.Following balloon removal, the guidewire was able to move freely.Under high magnification area of sheath was present and no foreign body was seen or palpable.Following reimaging and under high magnification, the broken piece of balloon was seen stuck to the stent and not moving.The guidewire was removed almost to entry site and then advanced again to be next to the stuck balloon segment.A second stent was placed in the newly placed stent to trap the broken piece in the middle part of both stents.The guidewire and sheath were removed and hemostasis was secured.The reported issue resulted in a patient delay of approximately 45 minutes.The procedure was considered to be successful after the balloon fragment was "jailed by the stent." no further medical intervention was required as the patient was in stable condition.The balloon catheter was prepped per ifu.There was no indication of device damage during preparation.The site confirmed negative pressure was held during re-introduction to the target lesion.There was no indication of negative pressure loss during re-introduction.The balloon was not torqued/twisted during re-introduction.However, the balloon burst upon being re-introduced after stent placement.There was no noted calcification present in the target vessel with a lesion length of less than 4mm.

Brand Name
FIRST CHOICE
Common Device Name
Catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key20285557
Report Number3005994106-2024-00015
Device Sequence Number15450584
Product Code LIT
UDI-Device Identifier08570590020075
UDI-Public08570590020075
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Model NumberUHP7594
Device Lot Number22202341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight113 KG